Alert archive / Mississippi / River Flood Warnings in 2017
River Flood Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Aug 6, 2017, 3:54 PM CDT for Harrison County, Mississippi. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 7, 2017, 3:54 PM CDT
- In force
- 24 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Wortham (BLWM6).
- Action stage
- 16 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
162 WGUS44 KLIX 062054 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 354 PM CDT Sun Aug 6 2017 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-080254- /O.NEW.KLIX.FL.W.0089.170806T2054Z-000000T0000Z/ /BLWM6.1.ER.170806T1913Z.170806T2000Z.000000T0000Z.NO/ 354 PM CDT Sun Aug 6 2017 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Wortham. * until further notice. * At 3:00 PM Sunday the stage was 16.6 feet. * Flood stage is 16.0 feet. * Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be under water and driving will be hazardous. && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 $$
2 follow-up statements
991 WGUS84 KLIX 070104 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 804 PM CDT Sun Aug 6 2017 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-080704- /O.CON.KLIX.FL.W.0089.000000T0000Z-000000T0000Z/ /BLWM6.1.ER.170806T1913Z.170806T2200Z.000000T0000Z.NO/ 804 PM CDT Sun Aug 6 2017 The Flood Warning continues for The Biloxi River Near Wortham. * until further notice. * At 7:00 PM Sunday the stage was 17.1 feet. * Flood stage is 16.0 feet. * Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be under water and driving will be hazardous. && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 $$ MSC047-080703- /O.EXT.KLIX.FL.W.0088.000000T0000Z-170808T1117Z/ /LYMM6.1.ER.170806T2301Z.170807T1200Z.170808T0517Z.NO/ 804 PM CDT Sun Aug 6 2017 The Flood Warning continues for The Biloxi River Near Lyman. * until Tuesday morning. * At 7:45 PM Sunday the stage was 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 15.0 feet by tomorrow morning. The river will fall below flood stage early Tuesday morning. * Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$
866 WGUS84 KLIX 070804 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 304 AM CDT Mon Aug 7 2017 ...The flood warning is cancelled for the following rivers in Mississippi... Biloxi River Near Wortham affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-070834- /O.CAN.KLIX.FL.W.0089.000000T0000Z-170807T0804Z/ /BLWM6.1.ER.170806T1913Z.170806T2200Z.170807T0210Z.NO/ 304 AM CDT Mon Aug 7 2017 The Flood Warning is cancelled for The Biloxi River Near Wortham. * At 2:00 AM Monday the stage was 12.0 feet. * Flood stage is 16.0 feet. && LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 6, 3:13 PM CDT, 41 minutes earlier.
Area forecast discussion, Aug 6, 3:13 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 313 PM CDT Sun Aug 6 2017 .DISCUSSION... The main forecast concern will continue to be the scattered to numerous showers and thunderstorms that will plague the region through the forecast period. However, the coverage is expected to decrease somewhat in time across some areas. In general, a broad mid level trough will continue to influence the Gulf Coast states during the week, but upper level ridging will also increase across the northern Gulf of Mexico during the period. This feature, along with drier air working into the southern sections of the forecast area, should result in less coverage across about the southern half of the forecast area by Tuesday. This pattern will continue through at least the end of the work week. A potential tropical system may track across the southwest Gulf mid week, but this system will have no direct impact on the local area. High temperatures will run near to a bit below normal during the period. 11 && .AVIATION... Isolated to scattered showers and storms will affect mainly the northern terminals over the next few hours and have included tempo groups for the most likely timing. For southern terminals, most guidance suggests little to no impact through the remainder of the afternoon. Convection will dissipate after sunset, with some potential for restricted cigs late tonight. Additional showers and storms may impact the terminals Monday, but most likely timing is beyond the current TAF period. 95 && .MARINE... Overall, a prevailing onshore flow regime averaging around 10 knots will be in place through the entire forecast period. Significant wave heights should generally range from 1 to 2 feet in the lakes and sounds to 2 to 4 feet in the open Gulf waters. However, one caveat to the seas forecast will be the potential development of a tropical system in the southwest Gulf or Bay of Campeche Tuesday into Wednesday. If this system forms, a swell train could move into the open Gulf waters for mid-week resulting in higher overall seas. 32/95 && .DECISION SUPPORT... DSS code: Green. Deployed: None. Activation: None. Activities: None. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support. Orange = High Impacts; Slight to Moderate risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate risk of severe and/or direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 88 73 88 / 20 70 40 60 BTR 75 89 75 89 / 20 70 40 50 ASD 74 90 75 89 / 20 50 30 40 MSY 77 89 77 89 / 20 40 30 40 GPT 78 88 78 88 / 20 40 30 40 PQL 75 88 76 88 / 30 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Aug 6, 11:01 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1101 AM CDT Sun Aug 6 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-070000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1101 AM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This afternoon and Tonight Scattered to numerous showers and thunderstorms are expected today. Locally heavy rainfall will be possible with some of the storms which could result in the ponding of water on some roadways and flooding in low lying and poor drainage areas. A few of these thunderstorms may also become strong and produce frequent lightning strikes and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected each day during the period. A few of these storms could become strong and produce gusty winds, frequent lightning and locally heavy rainfall that could produce localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 6, 10:50 AM CDT, 5 hours 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1050 AM CDT SUN AUG 6 2017
MSZ081-061645-
Harrison MS-
1050 AM CDT SUN AUG 6 2017
...THUNDERSTORM PRODUCING HEAVY RAINFALL OVER SOUTHERN HARRISON
COUNTY...
At 1047 AM CDT, National Weather Service meteorologists were
monitoring a strong thunderstorm near Long Beach, moving northeast
at 5 mph.
This storm could produce 1 to 2 inches of rain in a relatively short
period, resulting in localized street flooding.
Locations impacted include...
Gulfport, Long Beach and Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 10. Motorists in the area should be
prepared for sudden and drastic drops in visibility.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8908 3036 8909 3036 8910 3034 8915
3034 8916 3031 8924 3046 8926 3048 8904
3038 8901
TIME...MOT...LOC 1547Z 242DEG 5KT 3038 8919
95/DMSpecial weather statement, Aug 6, 11:22 AM CDT, 4 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1122 AM CDT SUN AUG 6 2017
LAZ040-061700-
St. Tammany LA-
1122 AM CDT SUN AUG 6 2017
...THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER ST. TAMMANY PARISH...
At 1119 AM CDT, National Weather Service meteorologists were
monitoring strong thunderstormS near Abita Springs, or 7 miles
northeast of Covington, moving east at 15 mph.
These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.
Locations impacted include...
Covington, Abita Springs, Sun and Bush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall can also significantly reduce visibility along area
roadways, including Interstate 12. Motorists in the area should be
prepared for sudden and drastic drops in visibility.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3066 9000 3067 8985 3065 8982 3062 8983
3057 8981 3056 8979 3056 8980 3055 8980
3047 8989 3041 9002 3045 9013 3068 9015
3068 9007
TIME...MOT...LOC 1619Z 268DEG 13KT 3055 9000
95/DMSpecial weather statement, Aug 6, 12:22 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1222 PM CDT SUN AUG 6 2017
LAZ036-047-048-050-061800-
Livingston-East Feliciana-West Baton Rouge-East Baton Rouge-
1222 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT WEST BATON ROUGE...NORTHWESTERN
LIVINGSTON...SOUTH CENTRAL EAST FELICIANA AND NORTHERN EAST BATON
ROUGE PARISHES...
At 1220 PM CDT, strong thunderstorms were located near Erwinville,
or 8 miles northwest of Port Allen, moving northeast at 30 mph.
These storms could produce 1 to 2 inches of rain in a relatively
short period, resulting in localized street flooding.
Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Slaughter, Pride, Merrydale,
Erwinville, Watson, Brownfields, Greenwell Spring and Baton Rouge
Airport.
LAT...LON 3051 9141 3054 9141 3057 9140 3057 9137
3059 9137 3062 9134 3082 9103 3067 9089
3065 9091 3065 9088 3061 9084 3039 9134
3051 9143
TIME...MOT...LOC 1720Z 237DEG 24KT 3051 9133
11Special weather statement, Aug 6, 1:53 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
153 PM CDT SUN AUG 6 2017
MSZ069-070-061930-
Pike MS-Amite MS-
153 PM CDT SUN AUG 6 2017
...STRONG THUNDERSTORMS AFFECTING AMITE AND PIKE COUNTIES IN
SOUTHERN MISSISSIPPI...
At 150 PM CDT, National Weather Service meteorologists were
monitoring strong thunderstorms across Amite and Pike counties,
moving northeast at 30 mph.
The main threats from these storms will be frequent lightning,
locally heavy rainfall, and gusty winds to around 30 mph.
Locations impacted include...
Mccomb, Liberty, Magnolia, Summit, Smithdale and Mccomb Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Heavy rainfall will also reduce visibility along area roadways,
including Interstate 55. Motorists in the area should be prepared
for sudden and drastic drops in visibility.
Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3110 9026 3103 9063 3103 9091 3134 9094
3135 9089 3135 9026
TIME...MOT...LOC 1850Z 229DEG 27KT 3116 9065
95/DMLocal storm report, Aug 6, 3:16 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 2 NE SAUCIER 30.66N 89.11W
08/06/2017 HARRISON MS EMERGENCY MNGR
BROADUS RD AND CLARK RD WASHED OUT BY FLASH FLOODING.
EMERGENCY MANAGER MEASURED 5.78 INCHES OF RAIN NEARBY.
TIME ESTIMATED.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:14 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Aug 6, 10:50 AM CDT | Special Weather Statement | LIX | Harrison | 55 min |
| Aug 6, 11:16 AM CDT | Areal Flood Advisory | LIX | Harrison | 119 min |
| Aug 6, 1:53 PM CDT | Special Weather Statement | LIX | Amite, Pike | 37 min |
| Aug 6, 2:54 PM CDT | River Flood Warning | LIX | Harrison | 42 hr |
Nearby
River Flood Warnings in Mississippi, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.